Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 8, NWS Bismarck, ND

February 7, 202232 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 7, 2022, 1:39 PM MST for 32 counties in North Dakota. It took effect at Feb 7, 2022, 11:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2022, 1:39 PM MST (20:39 UTC)
In effect from
Feb 7, 2022, 11:00 PM MST
Expired
Feb 8, 2022, 5:00 PM MST
In force
18 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2022-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2022-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS73 KBIS 072039
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
139 PM MST Mon Feb 7 2022

NDZ031>033-040>044-080600-
/O.NEW.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Elgin, Bowman, Hettinger, Marmarth, New
England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig
139 PM MST Mon Feb 7 2022

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest North Dakota.

* WHEN...From 11 PM this evening to 5 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-080600-
/O.NEW.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City,
Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley,
Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells,
Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla,
Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
239 PM CST Mon Feb 7 2022 /139 PM MST Mon Feb 7 2022/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 
PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of western and central North Dakota, including 
  the James River Valley.

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
8 follow-up statements
570 
WWUS73 KBIS 072353
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
453 PM MST Mon Feb 7 2022

NDZ031>033-040>044-080800-
/O.CON.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Elgin, Bowman, Hettinger, Marmarth, New
England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig
453 PM MST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
MST TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest North Dakota.

* WHEN...From 11 PM this evening to 5 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-080800-
/O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City,
Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley,
Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells,
Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla,
Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
553 PM CST Mon Feb 7 2022 /453 PM MST Mon Feb 7 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM 
CST /5 PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of western and central North Dakota, including 
  the James River Valley.

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jones
460 
WWUS73 KBIS 080323
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
823 PM MST Mon Feb 7 2022

NDZ031>033-040>044-081130-
/O.CON.KBIS.WI.Y.0008.220208T0600Z-220209T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Elgin, Bowman, Hettinger, Marmarth, New
England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig
823 PM MST Mon Feb 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest North Dakota.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-081130-
/O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City,
Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley,
Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells,
Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla,
Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
923 PM CST Mon Feb 7 2022 /823 PM MST Mon Feb 7 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM 
CST /5 PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of western and central North Dakota, including 
  the James River Valley.

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Jones
043 
WWUS73 KBIS 080845
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
145 AM MST Tue Feb 8 2022

NDZ031>033-040>044-081645-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Elgin, Bowman, Hettinger, Marmarth, New
England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig
145 AM MST Tue Feb 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest North Dakota.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-081645-
/O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City,
Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley,
Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells,
Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla,
Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
245 AM CST Tue Feb 8 2022 /145 AM MST Tue Feb 8 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS 
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Much of northern and central North Dakota, including the 
  James River Valley.

* WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Edwards
120 
WWUS73 KBIS 081210
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
510 AM MST Tue Feb 8 2022

NDZ031>033-040>044-082015-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Elgin, Bowman, Hettinger, Marmarth, New
England, Carson, Mott, Dickinson, Beach, Medora, and New Leipzig
510 AM MST Tue Feb 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest North Dakota.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-034>037-045>048-050-051-082015-
/O.CON.KBIS.WI.Y.0008.220208T1500Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Morton-Burleigh-Kidder-Stutsman-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Fessenden, Wilton,
Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen,
Jamestown, Minot, Mcclusky, Mandan, New Town, Watford City,
Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood,
Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon,
Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley,
Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells,
Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla,
Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle
Lake, and Bottineau
610 AM CST Tue Feb 8 2022 /510 AM MST Tue Feb 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Much of northern and central North Dakota, including the 
  James River Valley.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Edwards
722 
WWUS73 KBIS 081557
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
957 AM CST Tue Feb 8 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Hettinger,
Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood,
Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New
Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley,
Hazen, New England, Wishek, Underwood, Ellendale, St. John,
Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon,
Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner,
Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison,
Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
957 AM CST Tue Feb 8 2022 /857 AM MST Tue Feb 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of western and central North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
107 
WWUS73 KBIS 082108
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
308 PM CST Tue Feb 8 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Hettinger,
Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood,
Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New
Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley,
Hazen, New England, Wishek, Underwood, Ellendale, St. John,
Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon,
Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner,
Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison,
Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
308 PM CST Tue Feb 8 2022 /208 PM MST Tue Feb 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of western and central North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Anglin
067 
WWUS73 KBIS 082228
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
428 PM CST Tue Feb 8 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Hettinger,
Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood,
Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New
Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley,
Hazen, New England, Wishek, Underwood, Ellendale, St. John,
Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon,
Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner,
Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison,
Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
428 PM CST Tue Feb 8 2022 /328 PM MST Tue Feb 8 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds to around 35 mph with gusts up to 55 mph 
  expected.

* WHERE...All of western and central North Dakota.

* WHEN...Until 6 PM CST/5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Telken
292 
WWUS73 KBIS 082341
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
541 PM CST Tue Feb 8 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090045-
/O.EXP.KBIS.WI.Y.0008.000000T0000Z-220209T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La
Moure-McIntosh-Dickey-
Including the cities of Carrington, Parshall, Hettinger,
Fessenden, Wilton, Marmarth, Glenburn, Dunseith, Sherwood,
Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New
Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley,
Hazen, New England, Wishek, Underwood, Ellendale, St. John,
Bismarck, Portal, Lignite, Harvey, Mott, Lamoure, Napoleon,
Beulah, Rugby, Center, Bowman, Rolette, Selfridge, Drake, Towner,
Ashley, Velva, Linton, Mohall, Edgeley, Jamestown, Garrison,
Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday,
Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg,
Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau
541 PM CST Tue Feb 8 2022 /441 PM MST Tue Feb 8 2022/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST/5 PM MST/ THIS EVENING...

Northwest winds will continue to diminish through the evening. Some 
gusts to 40 mph will remain possible over the next few hours in 
central North Dakota. Therefore, the Wind Advisory will be allowed 
to expire.

$$

Telken

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:01 AM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 7, 11:01 AM MST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1201 PM CST Mon Feb 7 2022

.UPDATE...
Issued at 1201 PM CST Mon Feb 7 2022

Limited updates needed early this morning as the overall forecast
of warm, dry, and breezy conditions remains on track. There is a
slight increase in confidence for rain and snow showers on Tuesday
as a clipper system moves through, and have adjusted PoPs as a
result. Strong winds still look likely to return on Tuesday.
Timing and just how strong still remain to be determined. Will
assess this and the need for any highlights at a later update.

UPDATE Issued at 1003 AM CST Mon Feb 7 2022

Minimal updates needed this morning. A few high clouds are
filtering in from the west so have added them into the forecast
for today. Otherwise look for warming temperatures through the day
with some breezy west winds at times. Tonight will see a weak cold
front move through. Some of the latest hi-res guidance showing a
few snow showers in the far north. Have added slight PoPs in for
this, although this front looks to be mainly dry for the CWA.

UPDATE Issued at 554 AM CST Mon Feb 7 2022

Sloped warm front continues east over central-east North Dakota,
with RAP guidance indicating front aloft pushing into the James
River Valley while the surface response around the BIS-MOT line.
Mostly sunny skies with increasing upper level cirrus expected
today. No changes needed for this forecast update.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 407 AM CST Mon Feb 7 2022

Seasonably warm temperatures today and windy conditions Tuesday
highlight the short term period.

Northwest flow continues over the Northern Plains to start the
work week. In the upper levels, broad riding remains locked in
over the western CONUS with troughing over the east. Water vapor
imagery depicts a shortwave exiting the eastern Dakotas, which is
followed by a warm front in the lower levels. This warm front
will make its way through the eastern Dakotas through this
morning, ushering in a seasonably warm air mass over western and
central North Dakota. Forecast 850mb temperatures of 4 C to 8 C
exceed the NAEFS climatological 90th percentile, combining with
westerly flow at the surface to provide good agreement that highs
should exceed NBM guidance today. Based on relatively consistent
MET/MAV/ECS guidance, we increased highs today into the mid to
upper 50s across snow-free areas of the southwest and into the
south central. Cooler temperatures expected but still above normal
to the north and east with highs in the 30s and 40s. NBM guidance
looked reasonable for winds today with breezy to windy conditions
for much of the west, and gusts up to around 40 mph in the
southwest.

Monday night, a potent shortwave will approach and begin to cross
the region through the northwest flow. It should remain breezy
overnight but the surface pressure response and cold air advection
look modest, which should keep the overnight winds below advisory
criteria. By the daytime hours however, adequate boundary layer
mixing and 40-50 kts at 850mb with unidirectional flow through
the lower levels should produce strong momentum transfer potential
to necessitate wind headlines for Tuesday. The ECMWF Extreme
Forecast Index topping out around 0.8 also highlights advisory
level wind potential Tuesday, while indicating the potential for
warning criteria winds are not as likely.

With this shortwave arrives a cold front on Tuesday, though as
alluded to above won't provide a huge cold air push that something
like an Arctic front would provide. Highs in the 30s to low 40s
are forecast along with a slight chance of snow or rain or snow
showers under the crossing shortwave aloft.

.LONG TERM...(Tuesday night through Sunday)
Issued at 407 AM CST Mon Feb 7 2022

Northwest flow will continue over the region through the long
term forecast period. This will continue to keep temperatures
mostly on the mild side with cooler temperatures to the northeast
and warmer to the southwest. Breezy conditions each day with
chances for rain or snow showers are forecast Wednesday through
Friday, with windy conditions and warmer temperatures likely on
Thursday then cooler on Friday with the passage of another strong
northwest flow shortwave. Guidance clusters of 500mb heights show
good agreement in height rises this weekend with ridging over the
region, drying out the forecast and keeping mild temperatures in
place into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1201 PM CST Mon Feb 7 2022

VFR conditions today will give way to breezy conditions with
perhaps some MVFR cloud cover on Tuesday. The rest of today will
see VFR and dry conditions as some high clouds move through. Some
breezy westerly winds may be found at times, mainly in the west.
Tonight will see VFR conditions continue, although westerly winds
may increase across the area behind a mainly dry cold front, with
most sites seeing low level wind shear return as this front moves
through. A clipper system could bring MVFR cloud cover Tuesday,
with strong northwest winds. A few snow showers are also possible
on Tuesday, although only KMOT had high enough confidence to
include VCSH at this time.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Anglin
SHORT TERM...AE
LONG TERM...AE
AVIATION...Anglin
Hazardous weather outlook, Feb 7, 10:46 AM MST, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1146 AM CST Mon Feb 7 2022

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081800-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1146 AM CST Mon Feb 7 2022 /1046 AM MST Mon Feb 7 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Winds gusting to around 50 mph will be possible Tuesday. Gusty
northwest winds will be possible again Thursday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.